Hi, I’ve just had a phone call from my ms nurse saying my white blood count was abnormal when I had my last blood test. Has this happened to anyone else, what does it mean? I’m guessing the white blood count was high as she asked if I’d had an infection and did I need a course of antibiotics. I don’t think I’ve had any infections though. I have changed dmd to Plegridy from Avonex recently so don’t know if that would have anything to do with it. My blood tests were always fine on Avonex. Does anyone have any idea what’s going on, the nurse said not to worry about it, they’ll see what it’s like in 6 months time, but I’m curious as to what it means.
Your white blood cells include lymphocytes, which fight viruses, and neutrophils, which fight infections.
It’s possible that your WBC is low temporarily but it’ll get back to normal soon. If it was very low, the nurse would be talking about testing it more frequently. It’s also possible that a low WBC is normal when you begin Plegridy (when you start Tecfidera, it’s normal for your lymphocytes count to be depleted, but it should come back to normal within a few months - it’s when it doesn’t that you have to stop the drug).
I’d question her more about exactly what is low, what is normal and what your count is. Whether that’s usual for Plegridy, and if it’s OK to wait as long as 6 months to retest.
Sometimes medical professionals like to behave like our health is nothing to do with us. Or as if we’re not quite clever enough to understand such complex things!
I had an abnormal blood count and it was my gallbladder which was infected I was taking antibiotics every two weeks until the operation and that was a nightmare. Kay
Sorry Sue, I meant to reply to this and think I sent you a message instead, I’ll blame the ms for frazzling my mind, it’s got to be good for something !!
Oh that doesn’t sound good, hope you are on the mend now, poor you.
I have monthly blood tests as my ALT levels are erratic, sometimes normal (<41), other times very much higher, as high as 365 at one point !
GP tends to think that my liver function is very sensitive to certain medications.
I’m guessing that the sneaky vodka here and there isnt helping, but hey, we need a break from this [removed by moderator]MS is my excuse !!